MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002530X
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 82191505 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, they noticed a hole proximal 5cm before the balloon of a 2.5mm x 30cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter.They noticed this when they were going to wet it with compression as they always do, so they did not have the unknown wire inside yet.The product was never entered inside the patient.There was no reported patient injury.The product was never used inside the patient.There was no difficulty removing the product from the hoop, from the protective balloon cover or when removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was opened in a sterile field.The user was trained with the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, they noticed a hole proximal 5cm before the balloon of a 2.5mm x 30cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter.They noticed this when they were going to wet it with compression as they always do, so they did not have the unknown wire inside yet.The product was never entered inside the patient.There was no reported patient injury.The product was never used inside the patient.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The device was opened in a sterile field.The user was trained with the device.The product was not returned for analysis.A product history record (phr) review of lot: 82191505 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body / shaft puncture / cut - during prep¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely handling of the device or possible storage may have contributed to the event reported by the customer.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 2.5MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10697307
Report Number9616099-2020-03988
Device Sequence Number19626712
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public20705032069295
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number48002530X
Device Catalogue Number48002530X
Device Lot Number82191505
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK WIRE.; UNK WIRE